Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 3, 2017, 6:44 AM CST for Escambia County, Alabama. It took effect at Jan 3, 2017, 10:31 AM CST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2017, 6:44 AM CST (12:44 UTC)
- In effect from
- Jan 3, 2017, 10:31 AM CST
- Expired
- Jan 3, 2017, 11:24 PM CST
- In force
- 13 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Escambia County, AL
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Burnt Corn Creek at Hwy 41 near Brewton 1NW (BCNA1). The gauge peaked at 17.03 ft at Jan 4, 2017, 6:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02374745, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
135 WGUS84 KMOB 031244 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 644 AM CST TUE JAN 3 2017 ...The flood warning continues for the following rivers in Alabama...Florida... Blackwater River Near Baker affecting Covington...Escambia...Okaloosa AND Santa Rosa COUNTIES. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-040300- /O.NEW.KMOB.FL.W.0010.170103T1631Z-170104T0300Z/ /BCNA1.1.ER.170103T1631Z.170103T1800Z.170103T2100Z.NO/ 644 AM CST TUE JAN 3 2017 * At 5 AM Tuesday the stage was 15.7 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast to rise above flood stage by late this morning and continue to rise near 16.1 feet by this afternoon. The river will fall below flood stage by . At 16.0 feet, Persimmon and Ann street begin to flood. Ball field on left bank of the creek is flooded. This is the critical stage for Grede Foundry in Brewton && LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709 $$ ALC039-053-FLC091-113-041244- /O.EXT.KMOB.FL.W.0004.000000T0000Z-170105T1424Z/ /BAKF1.1.ER.170103T0245Z.170104T0000Z.170105T0824Z.UU/ 644 AM CST TUE JAN 3 2017 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Blackwater River Near Baker * until Thursday morning. * At 6 AM Tuesday the stage was 13.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will continue rising to near 14.4 feet by this evening. The river will fall below flood stage early Thursday morning. At 14.0 feet, flooding of East Park in Baker occurs. && LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688 3070 8690 3082 8675 $$
2 follow-up statements
969 WGUS84 KMOB 031638 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1038 AM CST TUE JAN 3 2017 ...The flood warning continues for the following rivers in Alabama... Burnt Corn Creek Near Brewton affecting Escambia COUNTY. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-040651- /O.EXT.KMOB.FL.W.0010.000000T0000Z-170104T0651Z/ /BCNA1.1.ER.170103T1500Z.170103T1800Z.170104T0051Z.NO/ 1038 AM CST TUE JAN 3 2017 ...Flood Warning extended until late tonight...The Flood Warning continues for the Burnt Corn Creek Near Brewton * until late tonight. * At 9AM Tuesday the stage was 16 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16 feet. * The river will continue rising to near 16.2 feet by this afternoon. The river will fall below flood stage by late this evening. * At 16 feet, Persimmon and Ann street begin to flood. Ball field on left bank of the creek is flooded. This is the critical stage for Grede Foundry in Brewton && LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709 $$
308 WGUS84 KMOB 040524 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1124 PM CST TUE JAN 3 2017 ...The flood warning is cancelled for the following rivers in Alabama... Burnt Corn Creek Near Brewton affecting Escambia COUNTY. ...The flood warning continues for the following rivers in Alabama... Murder Creek At Brewton affecting Escambia COUNTY. Styx River Near Elsanor affecting Baldwin COUNTY. ...The flood warning continues for the following rivers in Alabama...Florida... Perdido River Near Barrineau Park affecting Baldwin AND Escambia COUNTIES. .Recent heavy rains have caused significant rises along the river. && ALC003-041830- /O.EXT.KMOB.FL.W.0002.000000T0000Z-170104T1830Z/ /STXA1.2.ER.170101T1936Z.170103T1600Z.170104T1230Z.NO/ 1124 PM CST TUE JAN 3 2017 ...Flood Warning extended until Wednesday afternoon...The Flood Warning continues for the Styx River Near Elsanor * until Wednesday afternoon. * At 11PM Tuesday the stage was 14.2 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 12 feet. * The river will continue to fall to below flood stage by tomorrow morning. && LAT...LON 3063 8758 3060 8749 3057 8751 3062 8759 $$ ALC053-050524- /O.EXT.KMOB.FL.W.0006.000000T0000Z-170105T0600Z/ /BWMA1.1.ER.170103T0622Z.170104T0600Z.170105T0000Z.NO/ 1124 PM CST TUE JAN 3 2017 ...Flood Warning extended until late Wednesday night...The Flood Warning continues for the Murder Creek At Brewton * until late Wednesday night. * At 10PM Tuesday the stage was 22.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 22 feet. * The river will continue rising to near 23.1 feet by after midnight tomorrow. The river will fall below flood stage tomorrow evening. * At 22.5 feet, Street flooding in Brewton should gradually end as the creek levels falls below 22 feet. && LAT...LON 3114 8704 3113 8701 3107 8709 3108 8713 $$ ALC003-FLC033-050524- /O.CON.KMOB.FL.W.0058.000000T0000Z-170105T2240Z/ /BRPF1.1.ER.170103T0455Z.170104T0600Z.170105T1640Z.NO/ 1124 PM CST TUE JAN 3 2017 The Flood Warning continues for the Perdido River Near Barrineau Park * until Thursday afternoon. * At 10PM Tuesday the stage was 17.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 13 feet. * The river will continue rising to near 18.2 feet by after midnight tomorrow. The river will fall below flood stage late Thursday morning. * At 17.5 feet, Water enters the first floor of Adventures Unlimited Office Building. && LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744 3052 8746 3064 8740 $$ ALC053-040554- /O.CAN.KMOB.FL.W.0010.000000T0000Z-170104T0651Z/ /BCNA1.1.ER.170103T1500Z.170103T1700Z.170103T2000Z.NO/ 1124 PM CST TUE JAN 3 2017 The Flood Warning is cancelled for The Burnt Corn Creek Near Brewton * until late tonight. * At 10PM Tuesday the stage was 15.6 feet. * Flood stage is 16 feet. && LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 3, 5:32 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 3, 5:32 AM CST, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
532 AM CST Tue Jan 3 2017
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Dense fog has developed over inland Southeast Mississippi
with enough clearing in the cloud cover to allow for good radiation
cooling. This fog should begin to mix out after sunrise.
/16
&&
.AVIATION...
12Z issuance...General VFR conditions expected today through the
evening. A front crossing the area beginning around midnight will
bring local drops in CIGs to low end MVFR/upper end IFR levels as it
passes.
/16
&&
.PREV DISCUSSION... /issued 445 AM CST Tue Jan 3 2017/
NEAR TERM /Now Through Tuesday night/...Yesterday's weather maker
continues to move east of the forecast area today. Drier air will
follow in its wake. The low cloud cover will move off, but with a
weak shortwave passing aloft advecting upper level cloud cover over
the region expect mostly to partly cloudy skies through the day. The
cooler air remains to our north today behind a dry cold front so
today's high temperatures are expected to climb into the low to mid
70s.
Tonight, an upper system digging south over the the northern
PLains/Mississippi River Valley will push a dry cold front across
the region tonight, bringing drier and cooler northerly flow.
Temperatures will still remain above seasonal levels, though, with
overnight lows in the low to mid 50s expected. /16
SHORT TERM /Wednesday Through Thursday night/...A cooler and
largely uneventful weather pattern is expected to persist from
Wednesday through Thursday night. High zonal flow will prevail aloft
with surface high pressure pushing southward out of Canada continuing
to nose in and trend area temperatures near to slightly cooler than
climatological norms. Daytime high temperatures ranging from the
upper 50s to low 60s and overnight minimum temperatures ranging from
the low to mid 30s are anticipated over inland areas. While closer
to the coast, daytime highs are expected to climb into the low to mid
60s and overnight lows are expected to fall into the upper 30s to mid
40s. /08
LONG TERM /Friday Through Monday/...An upper level shortwave trough
extending southwestward over the Southwestern States from the Great
Lakes region is projected propagate southeastward. The interaction
between this shortwave and the frontal boundary lying east to west
across the Gulf is expected to generate cyclogenesis over the Western
Gulf. The ECMWF and GFS both track the surface low along the frontal
boundary east-northeastward across the Gulf but differ in speed and
northward positioning of the low. The closer the low comes to our
coast the more overrunning we can expect...but the further south the
more cold air will spill into the area ahead of the Canadian surface
high pressure system to our north. Have gone with chance PoPs by
Friday with precipitation in the form of rain and rainshowers with
probabilities increasing Friday night and a rain...snow...sleet mix
with low QPF developing over our interior counties of Alabama and
Mississippi late Friday evening and continuing into the early morning
hours...while rain is anticipated over more coastal counties.
Currently am anticipating little to no accumulations but forecasters
will need to closely monitor the systems development. Precipitation
shifts eastward out of the area Saturday and temperatures struggle to
get out of the 40s Saturday afternoon. As cooler temperatures then
advect in from the north...temperatures trend considerably cooler
than normal with lows falling into the mid to upper 20s Saturday
and Sunday nights over the interior and low to mid 30s closer to the
coast. High temperatures should range from the low to mid 40s inland
Sunday and Monday and upper 40s to low 50s near the coast. /08
MARINE...A weak front moves southward across the marine area
tonight. A light to moderate offshore flow will follow in its wake.
Winds will ease Wednesday, but remain offshore through the rest of
the week. A strong offshore flow then develops by Friday and
continues into Sunday. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 AM CST early this morning for
ALZ265-266.
FL...High Rip Current Risk until 6 AM CST early this morning for
FLZ202-204-206.
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ067-075-
076-078-079.
GM...High Rip Current Risk until 6 AM CST early this morning for
GMZ633.
Dense Fog Advisory until 8 AM CST this morning for GMZ630>635-
650-655.
Small Craft Advisory until 6 AM CST early this morning for
GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 3, 5:41 AM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 541 AM CST TUE JAN 3 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 541 AM CST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PASSING SYSTEM WILL BRING COOLER AIR TO THE AREA FRIDAY NIGHT INTO SATURDAY MORNING. MAINLY RAIN IS EXPECTED WITH A POSSIBILITY OF LIGHT SNOW AND ICE PELLETS TO AREAS OVER INLAND SOUTHEAST MISSISSIPPIAND SOUTHWEST ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-041200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 541 AM CST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT DENSE FOG OVER AREA COASTAL PROTECTED WATERS...NEARSHORE UNPROTECTED WATERS...AND INLAND SOUTHEAST MISSISSIPPI WILL MIX OUT SOON AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MODERATE FRONT WILL CROSS THE AREA THURSDAY NIGHT...BRINGING MODERATE TO STRONG OFFSHORE FLOW...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:03 PM CST | Special Marine Warning | MOB | 42 min | |
| Jan 2, 6:07 PM CST | Special Weather Statement | MOB | Mobile | 23 min |
| Jan 2, 6:11 PM CST | Special Marine Warning | MOB | 34 min | |
| Jan 2, 6:22 PM CST | Special Marine Warning | MOB | 113 min | |
| Jan 2, 6:44 PM CST | Severe Thunderstorm Warning | MOB | Covington | 31 min |
| Jan 2, 6:45 PM CST | Special Marine Warning | MOB | 45 min | |
| Jan 2, 6:47 PM CST | Special Marine Warning | MOB | 43 min | |
| Jan 2, 6:48 PM CST | Special Weather Statement | MOB | Mobile | 27 min |
| Jan 2, 7:18 PM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 8 hr |
| Jan 2, 7:18 PM CST | River Flood Warning | MOB | Escambia | 59 hr |
| Jan 2, 7:27 PM CST | Special Marine Warning | MOB | 93 min | |
| Jan 2, 7:27 PM CST | Special Marine Warning | MOB | 63 min | |
| Jan 2, 8:00 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
| Jan 2, 8:05 PM CST | Marine Dense Fog Advisory | MOB | 11 hr | |
| Jan 2, 8:16 PM CST | Special Marine Warning | MOB | 44 min | |
| Jan 2, 9:00 PM CST | Special Marine Warning | MOB | 60 min | |
| Jan 2, 10:11 PM CST | River Flood Warning | MOB | Baldwin | 18 hr |
| Jan 3, 10:13 AM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 3 days |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.